Alert archive / Missouri / Flash Flood Warnings in 2009
Flash Flood Warning 11, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at May 1, 2009, 4:40 AM CDT for 4 counties in Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 1, 2009, 4:40 AM CDT (09:40 UTC)
- Expired
- May 1, 2009, 7:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Mississippi County, MO, New Madrid County, MO, Scott County, MO, Stoddard County, MO
The radar
The Paducah radar (KPAH), 79 km from the middle of the area, began a volume at 09:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 9.7 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 1584 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at May 1, 3:59 AM CDT, 41 minutes earlier.
Area forecast discussion, May 1, 3:59 AM CDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
359 AM CDT FRI MAY 1 2009
.DISCUSSION...
MAIN FORECAST CONCERNS CENTER AROUND SEVERE
STORM/HEAVY RAINFALL POTENTIAL TODAY THROUGH THE WEEKEND.
WITH ALL OF TE RAIN THAT OCCURRED THIS PAST EVENING IN MANY
LOCATIONS...THE GROUND HAS BECOME QUITE SATURATED. IN
ADDITION...MOST OF THE SHORT RANGE MODELS SUGGESTS MORE ROUNDS OF
THUNDERSTORMS AND HEAVY RAIN LATER THIS AFTERNOON THROUGH THE
WEEKEND. IN FACT...THERE IS THE POTENTIAL FOR 2 TO 6 INCHES OF
ADDITIONAL RAIN...WITH LOCALLY HIGHER AMOUNTS VERY POSSIBLE WHERE
THE HEAVIER BANDS SET UP.
MODELS ALSO SEEM IN DECENT AGREEMENT THAT ONE ROUND OF HEAVY RAIN
AND AND MARGINALLY SEVERE STORMS WILL OCCUR LATER TODAY INTO
TONIGHT AS A COLD FRONT DIPS SOUTH INTO THE REGION.
THEREAFTER...THE FRONT WILL BECOME STATIONARY IN THE WSW FLOW ALOFT
DOWN JUST SOUTH OF THE TN BORDER. THIS WILL SET THE STAGE FOR
ANOTHER POSSIBLE HEAVY RAIN EVENT ALONG AND NORTH OF THE FRONT SAT
NIGHT INTO SUNDAY MORNING AS MOIST SWLY LOW LEVEL JET NOSES ACROSS
THE BOUNDARY BENEATH THE STRONG MID LVL FLOW.
FINALLY...ANOTHER WAVE OF HEAVY PRECIP MAY OCCUR LATER SUNDAY INTO
SUNDAY NIGHT AS A STRONG SURFACE LOW AND MID LEVEL SHORT WAVE
EJECT NE OUT OF THE SRN PLAINS STATES. WITH ALL OF THIS IN
MIND...A FLASH FLOOD WATCH WILL NEED TO BE ISSUED ACROSS ALL OF
THE QUAD STATE FOR THE TONIGHT THROUGH SUNDAY NIGHT TIME FRAME.
WITH SOME RIVERS ALREADY IN FLOOD...THIS COULD REALLY AGGRAVATE
THE SITUATION AND HAVE A SIGNIFICANT IMPACT TO MANY AREAS. RIGHT
NOW...MODEL CONSENSUS POINTS TO THE HIGHEST RAIN TOTALS OCCURRING
OVER WESTERN KY...SOUTHEAST MO AND FAR SRN IL. HOWEVER...THIS
COULD SHIFT NORTH OR SOUTH DEPENDING ON EXACTLY WHERE THE FRONT
STALLS OUT.
SURFACED BASED INSTABILITY WILL BE LIMITED THIS WEEKEND OVER MOST
OF THE REGION. HOWEVER...INSTABILITY ALOFT COULD LEAD TO SOME
MARGINALLY SEVERE STORMS...WITH GUSTY WINDS AND SOME HAIL...ESP IN
AREAS CLOSEST TO THE FRONT /SE MO...FAR SRN IL AND WRN KY/.
FOR THE EXTENDED FROM 12Z MONDAY ON...MADE A FEW TWEAKS TO BETTER
REFLECT THE LATEST ECMWF RUN. BROUGHT UPPER LEVEL LOW OVER THE AREA
MONDAY WHICH REQUIRED SOME CHANGES IN WIND VELOCITY. ALSO PUT DRY
PERIOD IN FOR MON NGT AND TUE TO REFLECT A BRIEF BREAK BETWEEN THE
MONDAY SYSTEM AND YET ANOTHER SYSTEM SLATED FOR WEDNESDAY. THIS ALSO
CAUSED A REDUCTION IN CLOUD COVER FOR THE AFOREMENTIONED PERIODS.
AND FINALLY ALLOWED OVERNIGHT LOWS TO BE BIT COOLER AND DAYTIME
HIGHS A BIT WARMER TO BETTER REFLECT THE REDUCTION IN SKY COVER.
&&
.AVIATION...
DENSE FOG SHOULD MIX OUT SHORTLY AFTER SUNRISE OR WHEN THE
THUNDERSTORMS REACH THE AREA WHICH EVER IS FIRST. WILL BE AMENDING
KPAH AND KCGI FOR THUNDER THIS AM AND LIKELY INCREASE MENTION THIS
AFTERNOON AND EVENING. IFR CIGS AND VSBY WILL BECOME MVFR FOR THE
MAJORITY OF THE VALID TIME WITH THE EXCEPTION OF THUNDERSTORMS OF
COURSE
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH FROM THIS EVENING THROUGH MONDAY MORNING FOR
BALLARD-CALDWELL-CALLOWAY-CARLISLE-CHRISTIAN-CRITTENDEN-
DAVIESS-FULTON-GRAVES-HENDERSON-HICKMAN-HOPKINS-LIVINGSTON-
LYON-MARSHALL-MCCRACKEN-MCLEAN-MUHLENBERG-TODD-TRIGG-UNION
KY-WEBSTER.
MO...FLASH FLOOD WATCH FROM THIS EVENING THROUGH MONDAY MORNING FOR
BOLLINGER-BUTLER-CAPE GIRARDEAU-CARTER-MISSISSIPPI-NEW
MADRID-PERRY MO-RIPLEY-SCOTT-STODDARD-WAYNE MO.
IL...FLASH FLOOD WATCH FROM THIS EVENING THROUGH MONDAY MORNING FOR
ALEXANDER-EDWARDS-FRANKLIN-GALLATIN-HAMILTON-HARDIN-JACKSON-
JEFFERSON-JOHNSON-MASSAC-PERRY IL-POPE-PULASKI-SALINE-UNION
IL-WABASH-WAYNE IL-WHITE-WILLIAMSON.
IN...FLASH FLOOD WATCH FROM THIS EVENING THROUGH MONDAY MORNING FOR
GIBSON-PIKE-POSEY-SPENCER-VANDERBURGH-WARRICK.
&&
GM/KHHazardous weather outlook, Apr 30, 4:03 PM CDT, 12 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 403 PM CDT THU APR 30 2009 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-011000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 403 PM CDT THU APR 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT A SLIGHT RISK OF SEVERE STORMS EXISTS SOUTH OF LINE FROM MARBLE HILL MISSOURI TO HOPKINSVILLE KENTUCKY LATE THIS AFTERNOON AND THIS EVENING. DAMAGING WINDS AND MARGINALLY SEVERE HAIL WILL BE THE PRIMARY THREAT AS THE STORMS MOVE NORTHEAST. MOST OF THE THUNDERSTORMS SHOULD MOVE EAST OF THE AREA BY MIDNIGHT. LOCALLY HEAVY RAINFALL WILL ALSO BE A CONCERN WITH ANY THUNDERSTORMS TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE FORECAST OVER MUCH OF THE AREA EACH DAY THROUGH WEDNESDAY. A STRAY SEVERE THUNDERSTORM CANNOT BE RULED OUT FRIDAY THROUGH SATURDAY NIGHT...BUT HEAVY RAINFALL WILL BE THE PRIMARY THREAT. WITH EACH ROUND OF THUNDERSTORMS OVER THE COMING WEEK...THE FLOODING POTENTIAL WILL MOUNT. WATER LEVELS WILL BE RISING SIGNIFICANTLY ON MANY AREA RIVERS. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON OR EVENING IN THE SLIGHT RISK AREA. SPOTTERS SHOULD CLOSELY MONITOR THE SEVERE WEATHER FORECAST FOR FRIDAY AND SATURDAY. DRS
In the hours before
Local storm report, Apr 30, 11:20 PM CDT, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
1120 PM CDT THU APR 30 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1238 PM TSTM WND DMG 1 E CROFTON 37.05N 87.47W
04/10/2009 CHRISTIAN KY NWS STORM SURVEY
MINOR SHINGLE DAMAGE TO A RESIDENCE. WIND SPEED ESTIMATED
AT 60 MPH.
&&
DBThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 7:50 PM CDT | Areal Flood Warning | PAH | Crittenden, Henderson, Livingston, Union, Webster | 3 hr |
| Apr 30, 9:08 PM CDT | Areal Flood Advisory | PAH | Henderson, Hopkins, McLean, Muhlenberg | 27 days |
| May 1, 4:08 AM CDT | Flash Flood Watch | PAH | Ballard, Caldwell, Calloway, Carlisle, Christian, Crittenden and 16 more | 55 hr |
| May 1, 6:04 AM CDT | River Flood Warning | PAH | Gallatin, Wabash, White | 13 days |
| May 1, 9:36 AM CDT | Flash Flood Warning | PAH | Mississippi, New Madrid, Scott, Stoddard | 3 hr |
Nearby
Flash Flood Warnings in Missouri, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.